How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask CriticalCareVet Your Own Question
CriticalCareVet
CriticalCareVet, ER/ICU Specialist
Category: Dog Veterinary
Satisfied Customers: 63982
Experience:  Emergency and Critical Care Specialist
17828336
Type Your Dog Veterinary Question Here...
CriticalCareVet is online now
A new question is answered every 9 seconds

can cephalexin that is being used to treat a bladder infection

Resolved Question:

can cephalexin that is being used to treat a bladder infection in my 8yr old boxer affect her thryoid medication? She has been on throid meds since june 29th and was starting to come around. since I started her on the cephalexin on july 11th she seems really tired again and last night had a little mini seizure and this morning she had a much bigger seizure lasting 1 to 1.5 minutes. I have been giving the two meds together and now i am questioning if i should spread them out. I gave her thyroid med at 530 and i will give her antibiotic before i leave for work at approx 730. I was blaming the cephelexin on her being tired again but i really feel like its affecting her thyroid levels. what do you think
Submitted: 5 years ago.
Category: Dog Veterinary
Expert:  CriticalCareVet replied 5 years ago.
Welcome to JustAnswer! I am a licensed veterinarian and would be glad to help!

What is her weight?

What dose of cephalexin is she on?

-
Customer: replied 5 years ago.
her weight is approx 51 pounds and she is taking 5oomg twice daily and Thyrosin .4 twice daily
Expert:  CriticalCareVet replied 5 years ago.
Hi there,

The dose (of cephalexin) is a reasonable one.

This should in not (in theory) cause either a change in thyroid or seizures.

It would be reasonable to separate the administration in case there is an idiosyncratic (unexplainable) reaction.

If the seizures do continue - evaluation of the thyroid level should be considered.

But for now - split up the dosing to see if there is an idiosyncratic reaction!
_______________________________________________________
Please click "ACCEPT" if the information I have provided has been of help so I receive credit for my work. Bonuses are always welcome and appreciated. Thank you.
The above is given for information only. Although I am a licensed veterinarian, I cannot legally prescribe medicines or diagnose your pet's condition without performing a physical exam. If you have concerns about your pet I would highly advise contacting your regular veterinarian.
CriticalCareVet and other Dog Veterinary Specialists are ready to help you

Related Dog Veterinary Questions